Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2004, 6:33 AM CDT for Leflore County, Sunflower County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 6:33 AM CDT (11:33 UTC)
- Expired
- Jun 2, 2004, 7:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 165 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1429 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 021133
SVRJAN
MSC083-133-021215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
633 AM CDT WED JUN 2 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
* UNTIL 715 AM CDT
* AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING 70 MPH WINDS AND NICKEL
SIZED HAIL. THE SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
RULEVILLE...AND WAS MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR RULEVILLE...DREW AT 645 AM CDT
BE NEAR DODDSVILLE AT 650 AM CDT
BE NEAR SCHLATER AT 705 AM CDT
BE NEAR MINTER CITY AT 710 AM CDT
LAT...LON 3381 9019 3377 9019 3375 9030 3371 9026
3372 9014 3362 9011 3362 9066 3382 9066
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:15 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 2, 3:15 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CDT WED JUN 2 2004
.DISCUSSION...
LINEAR THUNDERSTORM COMPLEX ADVANCING INTO WRN ZONES THIS MORNING
WILL BRING ANOTHER ROUND OF HEAVY RAINFALL TODAY. THE ASSOCIATED
SHORTWAVE WILL BE SLOW TO EXIT REGION TODAY AND EXPECT HIGH POPS
MOST AREAS MUCH OF THE DAY. WILL SEE PERIODS OF HEAVY RAINFALL WRN
ZONES DUE TO INTENSITY OF MCS. POSSIBILITY OF HEAVY RAINFALL
CONTINUES FOR SRN ZONES TODAY DUE TO PROXIMITY OF FRONT. WARM FRONT
NOTED NEAR SRN BORDER SHOULD LIFT NWD DURING THE AFTERNOON TO
ENHANCE POTENTIAL. WILL MAINTAIN FLOOD WATCH FOR NE LA AND CENTRAL
AND SRN MS FOR TODAY. TROUGH EXITS ERN ZONES THIS EVENING AND MID
LEVEL MOISTURE DECREASES. 850 MB FLOW VEERS TO NW BY MIDNIGHT AS THE
LOW LEVEL TROUGH SWINGS TO THE EAST AND NEXT SURFACE BOUNDARY DROPS
SWD.
THE REMNANTS OF THE BOUNDARY WILL DROP INTO SRN ZONES BY THURSDAY
AFTERNOON AS ANOTHER WEAK WAVE APPROACHES. NEXT MOISTURE EXPECTED
SRN ZONES ALONG AND S OF BOUNDARY. ANOTHER WAVE INDICATED FOR
THURSDAY NIGHT ALTHOUGH MODELS DIVERGE ON STRENGTH OF UPPER SUPPORT.
EVER PRESENT BOUNDARY SRN ZONES FRIDAY. GENERAL TROUGHING OVER THE
AREAS WILL DEEPEN SLIGHTLY AS A HEALTHY SHORTWAVE DROPS ACROSS THE
MIDWEST ALONG THE WRN EDGE OF THE LONG WAVE TROUGH. BEST POPS ONCE
AGAIN SRN ZONES WHERE BEST LOW LEVEL THETAE FIELDS PERSIST S OF THE
SURFACE BOUNDARY.
GFS FINALLY BEGINS TO SHIFT LONG WAVE TROUGH EWD BY THE WEEKEND...
ALTHOUGH EUROPEAN MODEL DEVELOPS WEAK UPPER RIDGING A LITTLE FASTER.
THIS SHOULD MEAN A CHANGE TO A MORE DIURNAL CONVECTIVE PATTERN WITH
GENERAL SLY FLOW AT LOW LEVELS AND A ZONAL TO FLAT RIDGING PATTERN
FOR THE LOWER MS RIVER VALLEY. SHOULD ALSO SEE SLIGHT WARMING TREND
FOR AFTERNOON TEMPS BY THE WEEKEND.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH TODAY FOR HINDS COUNTY FOR LAKE DOCKERY.
FLASH FLOOD WATCH TODAY SOUTH OF A LINE FROM MAYERSVILLE TO
CANTON TO MERIDIAN.
LA...FLASH FLOOD WATCH TODAY FOR PORTIONS OF NORTHEAST LOUISIANA.
AR...NONE.
&&Hazardous weather outlook, Jun 1, 3:02 PM CDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 302 PM CDT TUE JUN 01 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 022002- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 302 PM CDT TUE JUN 01 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHWEST MISSISSIPPI INTO EAST LOUISIANA LATE TONIGHT AND WEDNESDAY. THE AREA OF CONCERN IS SOUTH OF A MEADVILLE TO NATCHEZ TO JONESVILLE LINE WHERE...WIND GUSTS OF 65 MILES AN HOUR AND HAIL TO THE SIZE OF NICKELS WILL BE POSSIBLE. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT AND WEDNESDAY ACROSS PORTIONS OF NORTHEAST LOUISIANA AND SOUTH MISSISSIPPI...GENERALLY SOUTH OF A LINE FROM QUITMAN TO JACKSON TO RAYVILLE LOUISIANA. THE RISK WITH STRONGER STORMS WILL BE WIND GUSTS TO 50 MILES AN HOUR AND SMALL HAIL ALONG WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS. . THE REMNANTS OF A FRONT WILL LINGER SOUTH OF INTERSTATE 20 AND WILL HELP FOCUS THUNDERSTORM DEVELOPMENT ACROSS THOSE LOCATIONS. AN UPPER LEVEL WEATHER DISTURBANCE WILL ALSO SWING ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR STRONG CONVECTION. ...FLOODING... STRONG THUNDERSTORMS WILL PRODUCE PERIODS OF HEAVY RAINFALL LATER TONIGHT INTO WEDNESDAY FOR MANY AREAS ALONG AND SOUTH OF A LINE FROM LAUREL TO PORT GIBSON TO WINNSBORO LOUISIANA. PONDING OF WATER CAN BE EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING AREAS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR HINDS COUNTY FOR A POTENTIAL DAM FAILURE IN BYRAM. PLEASE REFER TO THE FLASH FLOOD WATCH PRODUCT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT... ANOTHER ROUND OF STRONG THUNDERSTORMS EXPECTED ON WEDNESDAY SHOULD EXIT THE REGION WEDNESDAY NIGHT... BEFORE THE NEXT WEATHER SYSTEM PIVOTS INTO THE AREA LATER ON THURSDAY INTO THURSDAY NIGHT. THE PRIMARY REGION OF CONCERN WILL BE AREAS ALONG AND SOUTH OF A LINE FROM BASTROP TO YAZOO CITY TO DEKALB. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS AND SMALL HAIL. FREQUENT DANGEROUS LIGHTNING WILL ALSO OCCUR. THE REMNANTS OF THE FRONT WILL CONTINUE ACROSS THE REGION THIS WILL PROVIDE SUFFICIENT LIFT FOR THE DEVELOPMENT OF STRONG THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOONS. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...MAY BE NEEDED FOR A FEW HOURS THROUGH WEDNESDAY BUT IS NOT EXPECTED FOR THE PERIOD THURSDAY THROUGH NEXT TUESDAY.. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:29 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 31 min |
| Jun 2, 4:44 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 41 min |
| Jun 2, 4:49 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 41 min |
| Jun 2, 5:01 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson | 44 min |
| Jun 2, 5:21 AM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 44 min |
| Jun 2, 5:40 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| Jun 2, 6:22 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 58 min |
| Jun 2, 6:24 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 46 min |
| Jun 2, 6:26 AM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 29 min |
| Jun 2, 7:19 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 41 min |
| Jun 2, 7:21 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 59 min |
| Jun 2, 7:23 AM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Jun 2, 7:53 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 37 min |
| Jun 2, 8:05 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 45 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.